MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT
Model Number 788624
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that front end of the ureteral stent was found to be fractured.
 
Additional Manufacturer Narrative
The reported event is confirmed, cause unknown.A photo sample was submitted.The ureteral stent was returned in the original packaging.An evaluation of the physical sample was completed by future matrix.Evaluation of the photo sample noted what appeared to be a portion of the pigtail broken off.Visual evaluation of the physical sample confirmed the separation at the proximal pigtail; the separation did not appear stretched or discolored.The suture appeared to be cut since there was no stretching of the material.The sample passed all dimensional requirements; the outer diameter measured at 0.0802" and 0.0792" using a laser micrometer, the tip and tube inner diameters were measured with a pin gauge and found to be 0.043" and 0.050", respectively.A 0.038" guidewire passed through the sample with no resistance.As no patient involvement was reported the device was not used, however, is intended for treatment purposes.Though a specific cause cannot be determined, a potential root cause for this event could be, "inappropriate package design".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent.Care should be exercised when removing the stent from the inner polybag to eliminate tearing or fragmentation." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was evaluated.
 
Event or Problem Description
It was reported that front end of the ureteral stent was found to be fractured.

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16689971
Report Number1018233-2023-02324
Device Sequence Number5921081
Product Code FAD
UDI-Device Identifier00801741015755
UDI-Public(01)00801741015755
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2026
Device Model Number788624
Device Catalogue Number788624
Device Lot NumberNGGP1651
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown